Immune checkpoint inhibitor-associated lymphocytic colitis in a patient with metastatic melanoma

View at publisher
Authors: Reem Matar, Khalid Abu Zeinah, Tanish Modi, ALLISON DUCHARME-SMITH
Cited by: 1
References: 11

Abstract

We describe the case of a man in his 60s with metastatic melanoma on encorafenib/binimetinib and nivolumab/relatlimab, with a history of immune checkpoint inhibitor (ICI)-induced acute interstitial nephritis, who presented with acute-onset nausea, vomiting and profuse watery diarrhoea. Investigations excluded infectious causes, and flexible sigmoidoscopy with biopsy demonstrated lymphocytic colitis. His symptoms persisted despite discontinuation of Braftovi-Mektovi (BRAF-MEK) therapy and required escalation of corticosteroid therapy and budesonide initiation. This case highlights the diagnostic challenges of differentiating ICI-mediated colitis from adverse events of targeted therapy and underscores the importance of endoscopic and histological confirmation in guiding treatment.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Multiple and Secondary Primary Cancers IgG4-Related and Inflammatory Diseases

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
5
Pages
e270566–e270566
Publication date
1 May 2026
Language
EN